MAUDE Adverse Event Report: ARTHREX, INC. FW,BPB #2 SUTR,BLU W/NDL; POLYETHYLENE SYNTHETIC SUTURE

ARTHREX, INC. FW,BPB #2 SUTR,BLU W/NDL; POLYETHYLENE SYNTHETIC SUTURE
Model Number FW,BPB #2 SUTR,BLU W/NDL
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a cruciate ligament surgery the sutures are torn off close to the implant, this happened with 6 devices and the sutures tore at the same place.All device fragments were removed from the patient.The surgeon had to switch to open surgery to finish the cruciate ligament surgery.The surgery took more than 3 hours due to the device failures.It was not necessary to do a second surgery.
 
Additional Manufacturer Narrative
Complaint allegation is not confirmed.Upon visual inspection, the fiberwire® #2 braided polyblend suture, blue, w/ tapered needle returned did not have any issues with the sutures and/or needle attached.The braid component and needle pull test passed the requirements per the certification received from the supplier and arthrex records.However, the broken sutures/needles were not returned, nor was a photograph provided for a proper investigation.No issues were found with the packaging materials.The most likely cause of the reported failure can be attributed to user error of the device due to excessive force during suture passing, tightening, or tensioning, as well as incorrect bone preparation or contact with sharp instruments during use.

Brand Name
FW,BPB #2 SUTR,BLU W/NDL
Common Device Name
POLYETHYLENE SYNTHETIC SUTURE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19463784
Report Number1220246-2024-04877
Device Sequence Number6735520
Product Code GAT
UDI-Device Identifier00888867041264
UDI-Public00888867041264
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K122374
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFW,BPB #2 SUTR,BLU W/NDL
Device Catalogue NumberAR-7200
Device Lot Number28038
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2024
Supplement Date Received by Manufacturer08/21/2024
Initial Report FDA Received Date06/04/2024
Supplement Report FDA Received Date09/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown